Alert archive / Louisiana / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 200, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jun 23, 2017, 4:51 AM CDT for Natchitoches Parish, Red River Parish, Louisiana. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2017, 4:51 AM CDT (09:51 UTC)
- Expired
- Jun 23, 2017, 5:45 AM CDT
- In force
- 54 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Natchitoches Parish, LA, Red River Parish, LA
The radar
The Ft Polk radar (KPOE), 83 km from the middle of the area, began a volume at 09:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 5:55 AM CDT | TSTM WND DMG | 2 Ese Powhatan, LA | TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 9.9 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1309 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 488 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- -0.2
- Supercell composite
- -1.1
The text
As transmitted.
174 WUUS54 KSHV 230951 SVRSHV LAC069-081-231045- /O.NEW.KSHV.SV.W.0200.170623T0951Z-170623T1045Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Shreveport LA 451 AM CDT FRI JUN 23 2017 The National Weather Service in Shreveport has issued a * Severe Thunderstorm Warning for... South central Red River Parish in northwestern Louisiana... West central Natchitoches Parish in northwestern Louisiana... * Until 545 AM CDT * At 449 AM CDT, a severe thunderstorm was located 12 miles south of Coushatta, or 16 miles northwest of Natchitoches, moving east at 10 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Allen and Powhatan. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Severe thunderstorms can produce brief tornadoes. Although a tornado is not immediately likely, it is best to move to an interior room on the lowest floor of a building. This storm may cause serious injury and significant property damage. && LAT...LON 3181 9337 3189 9339 3195 9319 3182 9314 TIME...MOT...LOC 0949Z 256DEG 10KT 3185 9336 TORNADO...POSSIBLE HAIL...<.75IN WIND...60MPH $$ 13
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 3:06 AM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Jun 23, 3:06 AM CDT, 1 hour 45 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 306 AM CDT Fri Jun 23 2017 .DISCUSSION... Surface remnants of Cindy are currently spinning across Central Arkansas attm with this feature expected to continue moving quickly to the north and east this morning. However, looking aloft, there will continue to be a weakness in the mid levels of the atmosphere in the form of a shear axis across Central Louisiana into South Central/Southeast Arkansas today. Combine this with tropical moisture left behind from Cindy and that will be an area for scattered shower and thunderstorm activity continuing today. Our eastern most zones is an area that can take additional rainfall today with the heavier rates expected this morning so for this reason, have decided to cancel the remaining Flash Flood Watch across our portion of Northern Louisiana and Union County Arkansas. Looking upstream, a trough of low pressure across the Northern and Central Plains will have a cold front associated with it that will be moving into the Middle Red River Valley of Southeast Oklahoma, Southwest Arkansas and Northeast Texas this evening with additional scattered to numerous showers and thunderstorms expected to develop along this feature. The convection should continue increasing in coverage as the front pushes south towards the I-20 Corridor overnight tonight as well. Kept pops on the high side at least through Saturday morning across all but our northern third as the front will be slow pushing through the I-20 Corridor during day but should see a drying trend from north to south across our region by Sat Aftn. The front should push completely through our region by Sat Evng but the 850mb boundary and thus the drier post frontal airmass will not get a good push through our region until late Sat Night/Sun timeframe so have kept slight chance/chance pops going for the corridor and south for these periods as well. The post frontal airmass will tend to keep temperatures down for late June across the region with lows in the 60s and highs in the mid to upper 80s through at least Tue of next week which could be a lot worse this time of the year before we begin to see returning southerly flow by the middle and later half of the upcoming work week. Upper ridging begins to break down by the middle of next week across the southwest CONUS with near zonal flow expected across much of the Southern Plains thereafter. With the expected low level moisture return, we should return to more typical daytime driven afternoon showers and thunderstorms towards the end of the week as well along with near normal temperatures. Prelims to follow...13. && .PRELIMINARY POINT TEMPS/POPS... SHV 88 74 83 69 / 50 60 70 30 MLU 86 73 83 68 / 80 60 70 30 DEQ 88 70 82 63 / 40 60 40 10 TXK 87 72 81 66 / 40 60 60 20 ELD 85 72 81 65 / 80 60 60 20 TYR 90 73 83 69 / 20 60 70 40 GGG 89 73 83 68 / 20 60 70 40 LFK 90 76 86 71 / 20 40 70 50 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 13
Hazardous weather outlook, Jun 23, 4:05 AM CDT, 46 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 405 AM CDT Fri Jun 23 2017 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-231800- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 405 AM CDT Fri Jun 23 2017 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Today and Tonight... With the remnants of Tropical Storm Cindy having moved well north and east of our region today, much of the rainfall associated with Cindy will move north and east with her. Scattered to numerous showers and a few thunderstorms will be possible this morning across portions of Northern Louisiana and South Central Arkansas before we see less storm coverage this afternoon. This will be temporary however as a cold front will begin moving into the Middle Red River Valley of Northeast Texas, Southeast Oklahoma and Southwest Arkansas. Along with this frontal boundary will be scattered to numerous showers and thunderstorms and this activity will build southward towards the Interstate 20 Corridor of Northeast Texas and Northern Louisiana late tonight. Some of these storms could be strong in intensity overnight as well. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Scattered to numerous showers and thunderstorms in association with a cold front will effect most of the Four State Region during the day Saturday before the activity tries to push southward and taper off Saturday Night into Sunday along with the cold front. Small chances for showers and thunderstorms will remain in the forecast through early Monday mainly along and south of the I-20 Corridor as well. Otherwise, we should see a drying trend through the early part of next week with small rain chances returning once again by the end of the upcoming work week. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters will not be needed through tonight. 13
In the hours before
Special weather statement, Jun 23, 3:49 AM CDT, 1 hour 2 minutes before
Special Weather Statement National Weather Service Shreveport LA 349 AM CDT FRI JUN 23 2017 LAZ017-230930- Sabine LA- 349 AM CDT FRI JUN 23 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL SABINE PARISH UNTIL 430 AM CDT... At 349 AM CDT, Doppler radar was tracking a strong thunderstorm near Converse, or 16 miles southeast of Mansfield, moving east at 15 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Oak Grove and Pleasant Hill. LAT...LON 3177 9367 3185 9365 3184 9344 3173 9344 TIME...MOT...LOC 0849Z 277DEG 11KT 3181 9359 13
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 3:49 AM CDT | Special Weather Statement | SHV | Sabine | 41 min |
| Jun 23, 4:00 AM CDT | Severe Thunderstorm Warning | SHV | De Soto, Natchitoches, Sabine | 45 min |
| Jun 23, 4:59 AM CDT | Flash Flood Warning | SHV | De Soto, Natchitoches, Red River | 3 hr |
| Jun 23, 5:27 AM CDT | Tornado Warning | SHV | Natchitoches, Red River | 48 min |
| Jun 23, 6:47 AM CDT | Tornado Warning | SHV | Natchitoches | 20 min |
| Jun 23, 7:52 AM CDT | Areal Flood Warning | SHV | Claiborne, Lincoln, Union, Webster | 3 hr |
| Jun 23, 8:16 AM CDT | Severe Thunderstorm Warning | SHV | Claiborne, Lincoln, Union | 59 min |
| Jun 23, 9:13 AM CDT | Special Weather Statement | SHV | Union | 47 min |
| Jun 23, 10:23 AM CDT | Flash Flood Warning | SHV | Claiborne, Lincoln, Ouachita, Union | 3 hr |
| Jun 23, 10:28 AM CDT | Special Weather Statement | SHV | Union | 47 min |
| Jun 23, 10:53 AM CDT | Severe Thunderstorm Warning | SHV | Union | 67 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.